View Complete Reference

Bohachevsky, IO, Johnson, ME and Stein, ML (2006)

A derivation of Benford’s law

American Journal of Mathematical and Management Sciences, 26(3–4), pp. 355–370.

ISSN/ISBN: 0196-6324 DOI: 10.1080/01966324.2006.10737678

Abstract: Benford distributions of leading digits arise in a multitude of everyday settings, yet the establishment of the distribution's genesis required unnecessarily restrictive postulates of scale or base invariance. We derive Benford's law from the limit of Pareto probability densities. We also provide empirical explanations of the Benford distribution's pervasiveness in practice.

@article{, title={A Derivation of Benford's Law}, author={Bohachevsky, Ihor O and Johnson, Mark E and Stein, Myron L}, journal={American Journal of Mathematical and Management Sciences}, volume={26}, number={3-4}, pages={355--370}, year={2006}, publisher={Taylor \& Francis}, ISSN={0196-6324}, DOI={10.1080/01966324.2006.10737678}, }

Reference Type: Journal Article

Subject Area(s): Statistics